Moon-face? . . . .

Hello World it’s me! The below picture was taken this past weekend for Halloween, I was a fancy¬†Witch ūüėČ

KQ halloween 2015

I think it’s a nice picture of me, but I immediately noticed how fat my cheeks were. I believe its obvious I’ve gained weight, around this time last year I was 14 pounds lighter. This is the heaviest I’ve been since I was a young teen. There are many factors that have contributed to my weight gain. I’m¬†no longer physically active, new job is in the middle of nowhere so I spend most of my days¬†sitting or driving lately. However, I will say the biggest factor are these meds, especially the prednisone. I’ve been on¬†and off¬†prednisone since March, maybe the long term use¬†is starting to show. ¬†A few have said the weight gain looks cute on me and¬†barely¬†noticeable since I’m tall (I’m 5’9) but when your clothes are tighter and you can’t afford to go shopping it sucks. . I guess I can’t complain, at least I look “healthy”,¬†¬†but it is amazing to see how the drugs affect you physically and mentally.

It’s crazy that 6 months ago I was afraid to eat anything ¬†to now eating everything in sight and never feeling full. I’ve already eaten dinner and about to get a bowl of cereal because I’m still hungry!! I’m about to stock¬† up on¬†Bene-fiber, I need something to help me stop eating so much, frustrating!!

The below picture¬†was taken¬†later that night,¬†right before I was about to wash my face (mind the hair scarf, it was bedtime :)) I was like wow¬† . . . moon-face? had to stop and take a selfie. I think it’s obvious. My profile pic/gravatar is an old pic, but I was that same weight for many years. Looking at the two, it is a difference.

KQ moonface

Can’t wait to get off these meds!! . . . now I’m hot . . lol

Bye bye Prednisone!

I FINALLY had my follow-up with the GI yesterday . . . oops . . I lied . . I finally had a follow-up with the physician assistant. Of course I did not know I will not be seeing my GI until I arrived, how professional! . . I waited to see the physician assistant and it was as eventful as I anticipated.

Her first question was, “What is going on with your blood sugar? How are you pre-diabetic?” It is very irresponsible of your doctor to say you’re pre-diabetic, looking at your blood sugar in the past 6 months it has been consistent nothing unusual. Does your doctor know you’re on prednisone? If she knew, she would not have said you’re pre-diabetic. Do you have the lab results? . . . . My response was, Hello to you too!

I was taken back that she was somewhat offended that my doctor said I was pre-diabetic, like it bruised her ego. I looked at her and thought, I’m the one that’s mad, I’m the one with the freaking illness!! I said to her, “since we both agree that the prednisone caused my blood sugar to increase significantly in the past month, when am I getting off of it?”  I told her how the past week I decided to start tapering off and lowered my dosage to 20mg/daily from 40mg.  She said since you haven’t had any major symptoms, let’s continue to taper off and  do 10mg for the next 3 days, than 5mg for another 3 days, then stop. I said thank you Jesus, Hallelujah!!   I have been on prednisone since March, and the fewer pills I have to take, the closer to remission!! I can smell it! lol

Also during the visit, I expressed to her my frustrations lately with the staff and the lack of communication from my GI in the past 6 weeks. When I told her how the receptionist told me to call my doctor about joint pains since this was a GI office. She apologized and told me to  be meaner on the phone next time . .  wtf??!?! lol She said it’s the only way they will learn, and they are in the process of training their non-medical staff to improve customer service. I’m assuming I’m not the only one that has complained.

She also told me too much information about my GI. The reason why he has been out of office for the past few weeks is because his father suddenly passed away, and they found his body. OMG . . I felt so sad and it made me realize that doctors have lives and families too.  I felt like a whiny brat for my attitude yesterday . .

As a result of this interesting visit, I have to get blood work done twice. Got it done yesterday and in two weeks, which will be a week off the prednisone. Also, my GI will review the notes that the PA took yesterday to determine what is the next step in my treatment. She stated that I need to make an appointment in 2 months or sooner, I told her I’ll be back in 90 days. Since I’m starting my new job in two weeks, I will only take leave without pay if I absolutely need to. And since it took 6 weeks to “see” my GI yesterday after that appointment was rescheduled twice, I’ll take my time going back to his office.

Remaining hopeful! Taking one day at a time.

My current mood . . . ūüė§!!!

 As I wait sitting to see  who I thought would be my GI, of course he’s not avaliable, seeing the physician assistant instead.  And I have gained 8 pounds since my last visit, so over these steroids.  It’s not going to be a pleasant doctor visit. 

Not good news . . . . :(

Have you ever stared at the ceiling to prevent tears from falling on your face? To avoid letting someone see you cry? That was me today. It wasn’t like I was shocked¬†by the news, but I felt like I reached my breaking point.

After two weeks of horrible symptoms I finally got to see my GI, he said two words that I hoped I would never hear, “Prednisone & Remicade”. ¬† ¬†He stated how my condition is getting worst and in order to force my symptoms into remission he prescribed me prednisone (aka “the devil”, the name many IBDers call it). Thankfully its not a high dosage, and I was told to take it until I start feeling better and eventually stop. ¬†Once i’m off the prednisone, he would like to start remicade in order to maintain my remission. Unfortunately, Remicade is not an oral prescription, it can only be done through IV infusion, which means a trip to the hospital for 3-4 hours, every few weeks. ¬†. . sighs . . . I don’t like hospitals.

Before my follow-up appointment in one month, I have a lot of lab work. More blood work, testing for tuberculosis and hepatitis, and a stool sample. The process of collecting a stool sample is hilarious to me, but I won’t gross you guys out lol ¬†Also today,¬†I got a call from my primary physician about my blood work results, she stated I have Vitamin D deficiency, and wants me to buy over the counter Vitamin D supplements. I’m not surprised, in the past week I have had no energy and ¬†my body aches all over. So . . . with the addition of prednisone and Vitamin D pills, my pill intake has increased to ¬†. . . 14 pills a day!!!

It was truly a sad moment in my GI’s office,¬†we both looked at each other with sad eyes ūüė¶ ¬†I would write more, but I am completely exhausted.¬†Really hoping I feel better soon.

Steroids?!?!? . . . misdiagnosis?!?! . . Huh?!?

I swear “Aunt Flo” visited and stayed for the entire month of¬†February. I was extremely bloated and eating everything in sight, and of course my clothes started to fit tighter. ¬†I just assumed¬†I’m pmsing, and because the weather has been horrid lately, I’m just no longer active. So it makes sense that i might have gained weight. I do not know for sure because¬†I do not own a scale and refuse to buy one! But what made me raise an eyebrow was the day I could not remove my rings. I recall standing over the sink¬†lubricating my finger with lotion and whatever else I could grab to get the rings off my finger. After 20 minutes I was successful. I know having an IBD your weight will always fluctuate, and at times it is difficult to gain weight, but never have my hands swell. It raised a flag . . .

Yesterday as I was preparing like it was a job interview for my appointment with my GI, I logged into my patient portal to review the summary of my diagnosis¬†and list of medications. The one good thing about the Capital Digestive Center is that every patient is provided a log-in into the patient portal where it lists your medical history, summary of your past appointments, scheduled future appointments, and your current medications. While reviewing this information I’m writing my list of symptoms, questions to ask, concerns, etc. and then I decided to Google my medications. My most recent¬†prescription is Budesonide. As I typed Budesonide, ¬†the first thing that pops up is that it’s a steroid. Well got damn!¬†How am I just discovering this . . . why was I not informed?!?!? I mean maybe this is the reason why I’ve gained weight recently, right?

I don’t know how to react because I’m upset that I wasn’t informed, but I will admit ever since I started taking Budesonide I have felt better, and some symptoms have gone away. ¬†I do recall my GI stating I will be taking this medication temporarily, but I still should have been informed. After reading other IBD blogs and forums it seems like many prefer¬†Budesonide over Presdione aka “the devil”, the name many called it. ¬†But what raised another flag was that this drug is usually prescribed for people that have Crohn’s disease . . . so which IBD do I have?!?!? I was told colitis, but since Budesonide has improved my condition maybe I have Crohn’s. . . UGH!! . . sighs . .

This has been the most frustrating 3 months ever! lol I feel sorry for my GI, I have a lot to say when I see him.  . .